MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF PL 10-16MM X11MM X 27 MM X 8 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-US ACCULIF PL 10-16MM X11MM X 27 MM X 8 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE.
Catalog Number 400010
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Injury (2348); No Information (3190)
Date of Event 02/08/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that upon post-op follow up, surgeon determined via x ray that the cage appeared to have collapsed.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment.Results: as per surgical technique ''the surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity, trauma, and that the device may need to be replaced in the future.'' it was reported that implant reduction of height was noticed after patient reinjured back and fall against his truck.It is possible that this fall resulted in inordinate stress upon the implant which may have contributed to device failure.Conclusion: the reported device remains implanted therefore a plausible root cause cannot be identified conclusively.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Lot #: 10081302.Implant date: (b)(6) 2015.Method:x-rays and medical records analysis results: per x-rays review, the implant appears to be snugly fit and placed well, supplemental fixation was used as indicated in surgical technique.Post-op x-rays show cage at l5-s1 too far posterior what may have contributed to implant migration post-op.Voluntary recall was initiated in (b)(6) 2016 for all acculif pl cages.For patients who have had an acculif posterior lumbar (pl) expandable interbody implant, stryker spine is recommending routine clinical and radiographic post-operated evaluation.Should the patient report any change in or develop near-onset symptoms, more urgent clinical and radiographic evaluation should be completed.
 
Event or Problem Description
It was reported that upon post-op follow up, surgeon determined via x ray that the cage appeared to reduced in height.

Brand Name
ACCULIF PL 10-16MM X11MM X 27 MM X 8 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5478539
Report Number3004024955-2016-00019
Device Sequence Number299531
Product Code MAX
UDI-Device Identifier07613327066777
UDI-Public07613327066777
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number400010
Device Lot Number10081302
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2016
Supplement Date Received by ManufacturerNot provided
03/19/2018
Initial Report FDA Received Date03/03/2016
Supplement Report FDA Received Date07/22/2016
04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR